MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENCORE 26; SYRINGE, BALLOON INFLATION

BOSTON SCIENTIFIC CORPORATION ENCORE 26; SYRINGE, BALLOON INFLATION
Model Number M00566670
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Failure to Deflate (4060)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Laceration(s) (1946); Unspecified Tissue Injury (4559)
Date of Event 02/28/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block d4, h4: the complainant was unable to provide the lot number.Therefore, the manufacture and expiration dates are unknown.Block h6: imdrf device code a0902 captures the reportable event of the gauge reading inaccurate.Imdrf patient code e2015 captures the reportable event of esophageal injury.Imdrf impact code f2301 captures the reportable event of an additional device required (clips).
 
Event or Problem Description
It was reported to boston scientific corporation that an encore 26 inflation device was used during an endoscopy procedure performed on an unknown date.During the procedure, while using the inflation device, the manometer's needle did not move, providing no information about the pressure in the dilation balloon.This led to an opening in the esophagus, which was subsequently treated with a clip.It was also reported that withdrawing the device was difficult due to incomplete deflation.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.
 
Event or Problem Description
It was reported to boston scientific corporation that an encore 26 inflation device was used during an endoscopy procedure performed on an unknown date.During the procedure, while using the inflation device, the manometer's needle did not move, providing no information about the pressure in the dilation balloon.This led to an opening in the esophagus, which was subsequently treated with a clip.It was also reported that withdrawing the device was difficult due to incomplete deflation.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.Additional information received on march 18, 2025.It was reported that the procedure date was on (b)(6) 2025.It was reported that a non-boston scientific esophageal dilatation balloon was used with the encore 26 inflation device.It was reported that the patient had a deep hemorrhagic laceration of the esophagus occurred due to excessive, uncontrolled pressure.Three hemostatic clips were placed to close the dilaceration.
 
Additional Manufacturer Narrative
Block h2 (additional information): block b3 (date of event), block b5 (describe event or problem), block d4, h4 (manufacture date, expiration date, unique identifier (udi) #), block h6 (patient codes, impact codes) have been updated.Block h6: imdrf device code a0902 captures the reportable event of the gauge reading inaccurate.Imdrf patient code e2009 captures the reportable event of laceration.Imdrf impact code f2301 captures the reportable event of an additional device required (clips).Imdrf impact code f23 captures the reportable event of an unexpected medical intervention.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0902 captures the reportable event of the gauge reading inaccurate.Imdrf patient code e2009 captures the reportable event of laceration.Imdrf impact code f2301 captures the reportable event of an additional device required (clips).Imdrf impact code f23 captures the reportable event of an unexpected medical intervention.Block h11: investigation results: the returned encore 26 inflation device was analyzed, and visual inspection found no physical damages to the device and the gauge needle was at 0 atm when received.Five different functional tests were performed on the returned device.The first was a pressure damping test to ensure the unit falls from 13 atm to 0 atm within one second and the returned device passed.The second was a vacuum test where the unit was primed with 5 ml of water before withdrawing the plunger to create a vacuum and the returned device had no bubble leakage and passed.The third was a side load test where a load of 3.5 +/- 0.1 kg was applied to the proximal end of the handle and the returned unit maintained a vacuum in this position and passed.A gauge accuracy test was performed to assess the accuracy of the gauge under pressurization at 13 atm, 26 atm, and 0 atm and the returned unit gauge readings were all within specification and passed.Finally, a device locking mechanism test was performed where the plunger handle is rotated to achieve 26 atms and the test is repeated 20 times consecutively.No problems were noted, and the returned device passed the test.The returned device passed all five functional tests.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of gauge reading inaccurate was not confirmed.The returned device was analyzed, and visual inspection found no physical damages to the device and the gauge needle was at 0 atm when received.Five different functional tests were performed on the returned device: a pressure damping test, a vacuum test, a side load test, a gauge accuracy test and a device locking mechanism test.The returned device passed all five functional tests.The investigation findings and all information available concludes the most probable root cause is no problem detected.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an encore 26 inflation device was used during an endoscopy procedure performed on an unknown date.During the procedure, while using the inflation device, the manometer's needle did not move, providing no information about the pressure in the dilation balloon.This led to an opening in the esophagus, which was subsequently treated with a clip.It was also reported that withdrawing the device was difficult due to incomplete deflation.Boston scientific has been unable to obtain additional information regarding the patient outcome to date, despite good faith efforts.***additional information received on march 18, 2025***, it was reported that the procedure date was on (b)(6) 2025.It was reported that a non-boston scientific esophageal dilatation balloon was used with the encore 26 inflation device.It was reported that the patient had a deep hemorrhagic laceration of the esophagus occurred due to excessive, uncontrolled pressure.Three hemostatic clips were placed to close the dilaceration.

Brand Name
ENCORE 26
Common Device Name
SYRINGE, BALLOON INFLATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key21698739
Report Number3005099803-2025-01271
Device Sequence Number8773782
Product Code PTM
UDI-Device Identifier08714729755241
UDI-Public(01)08714729755241(17)270315(10)33639570
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K955869
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00566670
Device Catalogue NumberM00566670
Device Lot Number0033639570
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer03/18/2025
05/30/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date04/15/2025
06/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown